MAUDE Adverse Event Report: ST PAUL DELTEC POWER PORT-A-CATH II VENOUS ACCESS; PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVAS

ST PAUL DELTEC POWER PORT-A-CATH II VENOUS ACCESS; PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVAS
Model Number 21-4485-24
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation- the device was returned for evaluation.The device was examined; this showed the catheter was still attached to the portal; however a crack was found along the length of the catheter.The device was given functional testing and no leakage was found.While a crack was found in the material no functional issues were identified.The manufacturing process includes a patency test for the catheter to verify no damage prior to packaging.The reported issue could not be attributed to a manufacturing issue; the likely cause was determined to have occurred due to stress during use.
 
Event or Problem Description
It was reported the device was in patient use.The device was removed due to a hole found in catheter that was identified upon fluoroscopy.The surgical removal occurred with no further adverse effects reported.

Brand Name
DELTEC POWER PORT-A-CATH II VENOUS ACCESS
Common Device Name
PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVAS
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
MDR Report Key12460846
Report Number3012307300-2021-09328
Device Sequence Number11975141
Product Code LJT
UDI-Device Identifier10610586032790
UDI-Public10610586032790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number21-4485-24
Device Catalogue Number21-4485-24
Device Lot Number3795696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1